Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
righton

Taking Retin-A Micro, but want to tan!

Recommended Posts

I was a fairly avid tanner (going at least once a every 5-7 days) for most of last year. However, I was prescribed Retin-A Micro (night) and Clindamycin (day) for minor acne at the start of this year. It states that one should avoid sun expose at all costs. However, it also states that the: "The microspheres do not penetrate the skin barrier. The microspheres remain on top of the skin and are easily washed off when you shower or wash your face."

Is there any way that I can tan or get darker while on this stuff? I'm really starting to pale up and would like to get tan again. Maybe a self-tanner? Or, could I perhaps wash my face in the morning, go tan, and then come back and apply the medication?

I'd appreciate any input on this.

Thanks!

Share this post


Link to post
Share on other sites
I was a fairly avid tanner (going at least once a every 5-7 days) for most of last year. However, I was prescribed Retin-A Micro (night) and Clindamycin (day) for minor acne at the start of this year. It states that one should avoid sun expose at all costs. However, it also states that the: "The microspheres do not penetrate the skin barrier. The microspheres remain on top of the skin and are easily washed off when you shower or wash your face."

Is there any way that I can tan or get darker while on this stuff? I'm really starting to pale up and would like to get tan again. Maybe a self-tanner? Or, could I perhaps wash my face in the morning, go tan, and then come back and apply the medication?

I'd appreciate any input on this.

Thanks!

Share this post


Link to post
Share on other sites
Probably a bad idea. Retin-A causes the skin to shed the top layer of skin- this sensitises the skin to sunlight, so those areas where you have applied it may tan/burn more quickly. So you'd end up with uneven skin tone. And sunlight damage can persist for *long* periods; to some extent it's permanent.

It's unclear how long you'd have to knock the Retin-A on the head for before you could risk tanning. I'd think several days; but that might be low- it could well be weeks.

Share this post


Link to post
Share on other sites
How about Mystic Tan? Anyone know if this will work with a Retin-A/Clindamycin prescription? And, if not Mystic Tan, how about a self-tanner?

Share this post


Link to post
Share on other sites

I take retin-a micro at night... and I go to tanning salons sometimes during the days...

I knowwwww tanning salons are bad, but I think they kind of help my skin!!!

Plus, I travel a lot and I am on LOTS of skin meds - I usually just don't put them on the day that I tan. Then, I apply them at night when I'm out of the sun.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×